default-icon
Severe itching
I have severe itching. Taken cetzine but ineffective. Went to Hospital met Dermatologist. He prescribed medicine Atarax 25mg and Xyzal. He did blood test Ige, Thyroid and CBC. All reports are fine. He is unable to say what could be the reason for severe itching. He asked me to continue with above medication. I took Ayurveda treatment for Cholesterol, diabetes and bone pain. I have stopped Ayurveda treatment 2 months ago. I am having severe itching for the past three months. I told about my Ayurveda treatment to Dermatologist. He said it can't be the reason. Then what could be the reason for severe itching. What is the cure? What are the other tests?
70 Views v

Answers (2)

Like the answers? Chat privately for 24 hours with the doctor of your choice

doctor profile image
Dr. Vinod Veerapalli
General Physician 7 yrs exp Bangalore

Free 3 day follow up

Chat Now
Please get LFTs, urine routine done to rule out obstructive liver disease as the cause. But, most common cause in your age group is dryness of skin (xerosis) which can be relieved with moisturising soaps (Dermadew) and lotions (Emolene). If itching is severe, long acting antihistamines like Deslor 5mg twice daily should help. Please consult a good dermatologist for proper consultation.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Rama S.K
Internal Medicine 16 yrs exp Dimapur
Severe intractable itching may be due to gall bladder and its duct problem...get it evaluated
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO

This question featured in :

Severe itching on shin
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.